Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jun 26, 2021, 12:35 PM CDT for Jasper County, Missouri; Cherokee County, Kansas. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 12:35 PM CDT (17:35 UTC)
- Expired
- Jun 27, 2021, 7:30 AM CDT
- In force
- 19 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Jasper County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
090
WGUS43 KSGF 261735
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1235 PM CDT Sat Jun 26 2021
KSC021-MOC097-270130-
/O.NEW.KSGF.FA.W.0063.210626T1735Z-210627T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Jasper MO-
1235 PM CDT Sat Jun 26 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Southeastern Cherokee County in southeastern Kansas...
Jasper County in southwestern Missouri...
* Until 830 PM CDT Saturday.
* At 1235 PM CDT, The Missouri Department of Transportation reported
flooding in the warned area. Flooding is already occurring.
Between 3 and 5 inches of rain have fallen.
* Residual flooding of low lying areas near creeks, streams and low
water crossings.
* Some locations that will experience flooding include...
Joplin, Carthage, Baxter Springs, Webb City, Carl Junction,
Galena, Oronogo and Carterville.
This includes the following low water crossings...
North Main and Murphy Boulevard In Joplin, Highway 37 at The
Spring River southwest of Avilla, Route JJ at Center Creek
southeast of Carl Junction, Route O at The Spring River just south
of Alba and Route F, 3 miles northeast of Reeds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 9472 3714 9469 3714 9462 3728 9454
3731 9432 3731 9411 3723 9405 3716 9406
3707 9415 3705 9421 3706 9462 3700 9462
$$
MMT2 follow-up statements
099
WGUS83 KSGF 262014
FLSSGF
Flood Statement
National Weather Service Springfield MO
314 PM CDT Sat Jun 26 2021
KSC021-MOC097-270130-
/O.CON.KSGF.FA.W.0063.000000T0000Z-210627T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Jasper MO-
314 PM CDT Sat Jun 26 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS EVENING FOR
SOUTHEASTERN CHEROKEE AND JASPER COUNTIES...
At 314 PM CDT, The Missouri Department of Transportation reported
flooding in the warned area. Flooding is already occurring. Between
3 and 5 inches of rain fell earlier today.
Some locations that will experience flooding include...
Joplin, Carthage, Baxter Springs, Webb City, Carl Junction,
Galena, Oronogo and Carterville.
This includes the following low water crossings...
North Main and Murphy Boulevard In Joplin, Highway 37 at The
Spring River southwest of Avilla, Route JJ at Center Creek
southeast of Carl Junction, Route O at The Spring River just south
of Alba and Route F, 3 miles northeast of Reeds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3700 9472 3714 9469 3714 9462 3728 9454
3731 9432 3731 9411 3723 9405 3716 9406
3707 9415 3705 9421 3706 9462 3700 9462
$$
MMT182
WGUS43 KSGF 270128
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
828 PM CDT Sat Jun 26 2021
.Heavy rainfall over the past 24 hours have lead to water levels
remaining high. Some additional rainfall is expected overnight
tonight which would keep water levels high on area streams and
creeks and low water areas.
KSC021-MOC097-271230-
/O.EXT.KSGF.FA.W.0063.000000T0000Z-210627T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Jasper MO-
828 PM CDT Sat Jun 26 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Southeastern Cherokee County in southeastern Kansas...
Jasper County in southwestern Missouri...
* Until 730 AM CDT Sunday.
* At 828 PM CDT, Between 3 and 5 inches of rain have fallen over the
past 24 hours and water levels remain high.
* Some locations that will experience flooding include...
Joplin, Carthage, Baxter Springs, Webb City, Carl Junction,
Galena, Oronogo and Carterville.
This includes the following low water crossings...
North Main and Murphy Boulevard In Joplin, Highway 37 at The
Spring River southwest of Avilla, Route JJ at Center Creek
southeast of Carl Junction, Route O at The Spring River just south
of Alba and Route F, 3 miles northeast of Reeds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3700 9472 3714 9469 3714 9462 3728 9454
3731 9432 3731 9411 3723 9405 3716 9406
3707 9415 3705 9421 3706 9462 3700 9462
$$
JRWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 6:15 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 6:15 AM CDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
615 AM CDT Sat Jun 26 2021
...Updated 12Z Aviation Discussion...
.SHORT TERM...(Today and Tonight)
Issued at 310 AM CDT Sat Jun 26 2021
Showers and thunderstorms continue to move across portions of the
Ozarks region this morning. Most of the activity is along and
north of the Interstate 44 corridor. This activity is focused
along a stationary boundary that extends across the area. Areas
south of this stationary boundary (primarily south of the
Interstate 44 corridor) have remained rather dry. Meanwhile, flash
flooding remains a concern north of this boundary where 1 to 4
inches, with localized heavier amounts have fallen since Friday
evening. This area will remain a focus for additional flash
flooding potential through today and tonight as repeated rounds of
showers and thunderstorms are expected to move through this area.
An isolated strong to severe thunderstorm will be possible today,
though the threat remains relatively low. The area of highest
flooding potential will exist across southeast Kansas into west
central and central Missouri. As for temperatures, expect highs in
the lower 80s north of the stalled boundary, and middle 80s south
of the boundary.
While some dry time will be found across the Ozarks today, the
main focus remains on additional flooding through tonight. The
current Flash Flood Watch has been extended in time through Sunday
morning as additional flooding concerns continue today. The watch
area aligns fairly well with WPC's moderate excessive rainfall
outlook for today and tonight. Current expectations are for
additional showers and thunderstorms to develop and train over the
same areas in the watch this afternoon into tonight. The
environment is supportive of flash flooding with modest
instability and high moisture content. Rainfall rates of 1 to 3
inches per a hour will be common. Short term model guidance
suggest an additional 1 to 3 inches across the watch area will be
likely through Sunday morning, with localized heavier amounts.
.LONG TERM...(Sunday through Friday)
Issued at 310 AM CDT Sat Jun 26 2021
By Sunday, portions of the region will be primed for additional
flooding as another wet day is in the forecast. The expectation is
for daily showers and thunderstorms to continue Sunday and into
the middle of next week as model guidance suggests little change
in the pattern. The prolonged nature of rainfall through the
middle of next week leads to a growing concern for river flooding
and higher lake levels.
Meanwhile, cloud cover and associated precipitation will keep
temperatures below normal through next week with highs generally
in the lower 80s, with a few days of upper 70s not out of the
realm.
By late next week, some model guidance hints at a shift in the
upper level pattern. This could bring us a bit of a relief from an
active pattern. However, there still remains model discrepancies
at this time. Check back for more information over the coming days
as we get a better handle on the holiday weekend forecast.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 615 AM CDT Sat Jun 26 2021
Showers and thunderstorms will continue across the region through
the TAF period. In the heavier showers and thunderstorms, MVFR to
IFR conditions will be found as a result of low ceilings and
visibilities. There will be periods of dry time throughout today
and tonight, in which VFR conditions will be found. Meanwhile,
winds will be out of the south/southwest through the TAF period.
Winds will gust up to 20 knots this afternoon at KSGF and KJLN.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for MOZ055>058-066>069-
077>080-088>090-093-094.
KS...Flash Flood Watch through Sunday morning for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...PerezHazardous weather outlook, Jun 26, 6:36 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 636 AM CDT Sat Jun 26 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 636 AM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... Showers and thunderstorms will continue across portions of the region today and tonight. Excessive rainfall and flooding will be the primary hazards. An isolated strong to severe thunderstorm will be possible this afternoon. Rainfall amounts of 1 to 3 inches with locally higher amounts are expected within the Flash Flood Watch area through tonight. High hourly rainfall rates combined with repeated rainfall over the same areas could result in flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional showers and thunderstorms expected on Sunday. This will result in a continued excessive rainfall and flood potential. Daily chances for showers and thunderstorms are expected to continue through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Local storm report, Jun 26, 9:52 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LOCKWOOD 37.39N 93.95W
06/26/2021 E2.11 INCH DADE MO CO-OP OBSERVER
24HR TOTAL.
&&Local storm report, Jun 26, 9:54 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LOCKWOOD 37.39N 93.95W
06/26/2021 M2.11 INCH DADE MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
LOCKWOOD. 24HR TOTAL.
&&Local storm report, Jun 26, 10:30 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM HEAVY RAIN 1 NW JOPLIN 37.09N 94.53W
06/26/2021 M3.75 INCH JASPER MO PUBLIC
SINCE MIDNIGHT. VIA SOCIAL MEDIA.
&&Local storm report, Jun 26, 12:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 3 N REEDS 37.16N 94.16W
06/26/2021 JASPER MO DEPT OF HIGHWAYS
MO 37 CLOSED DUE TO FLOODING AT SPRING
RIVER.
&&Local storm report, Jun 26, 12:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SSE FORT SCOTT 37.82N 94.70W
06/26/2021 M3.50 INCH BOURBON KS CO-OP OBSERVER
24HR TOTAL.
&&Local storm report, Jun 26, 12:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD RACINE 36.89N 94.53W
06/26/2021 NEWTON MO DEPT OF HIGHWAYS
ROUTE CC CLOSED DUE TO FLASH FLOODING.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:25 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jun 25, 8:27 PM CDT | River Flood Warning | SGF | Bates, Vernon | 21 days |
| Jun 25, 8:31 PM CDT | River Flood Warning | SGF | St. Clair | 21 days |
| Jun 25, 10:08 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 25, 10:44 PM CDT | Areal Flood Advisory | SGF | Benton | 6 hr |
| Jun 26, 12:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 8 hr |
| Jun 26, 4:15 AM CDT | Areal Flood Warning | SGF | Cedar, St. Clair, Vernon | 16 hr |
| Jun 26, 5:09 AM CDT | Flash Flood Warning | SGF | Newton | 7 hr |
| Jun 26, 5:40 AM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jun 26, 6:30 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 26, 7:38 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence, Newton | 37 min |
| Jun 26, 8:21 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 12 hr |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Vernon | 9 days |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Bates, Vernon | 11 days |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Vernon | 8 days |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | St. Clair | 21 days |
| Jun 26, 10:13 AM CDT | River Flood Warning | SGF | Jasper, Newton | 9 hr |
| Jun 26, 12:30 PM CDT | Areal Flood Warning | SGF | Newton | 20 hr |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Bourbon | 51 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.